Last reply 3 years ago
Pregablin

Hi guys,

Hope you are all well.

Just a question about Pregablin. I have been on Pregablin since February 2 x 150mg a day and recently increased by 50mg at night also trying to give up smoking with nicotine patches.

Just feeling tired all the time need to start driving again I’m fine in the morning when I wake up but I take my med in morning about 10am but my 12pm I start feeling drowsy so I wouldn’t be able to drive and still feel drowsy and tired till I go to bed but then can’t sleep.

My Carla graduates in July and I can see me falling asleep during the ceremony also keep starting on the cats tail lol. Gp won’t increase my meds as he said I would not be able to function.

If anyone been on this how long does it take for side effects to wear off and your body to get use to it.

Thanks

Lina

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@lina , you’re actually on a fairly low dosage of this medication, but you should get used to this dosage fairly quickly.

It could be a case of altering the times you take these meds to avoid feeling drowsy at the wrong times.

In the case of the graduation and if the meds are still making you feel drowsy, you could skip the morning dose and take it later that day.

What time do you take the second dose and what time do you retire? I’m just thinking that if you become drowsy about two hours after taking it, then you should take it 2 hours before you retire at night.

Hope this helps


banksider
3 years ago

Hi Lina

I’ve sent this to you directly but thought I’d paste some of it here also.

Here’s what my pharmacist friend said:

”Divide the doses for sure
How long has she been on increased dose for?
If she was going to get used to the symptoms of drowsiness it can take Upto 3-4 weeks
If affecting lifestyle then see GP unfortunately

It’s a delicate balance

Maybe take 100mg twice daily and 150mg at night”

Hope that helps a little, Lina.


lina
3 years ago

Hi @stumbler seeing my GP on Wednesday morning so will see what he suggests but I’m using nicotine patches so with all the anxiety and worries going on smoking as well not a good idea. (maybe that causing dizziness and drowsiness nicotine overdose)

I take my anti depressants at 10pm then take the Pregablin at 11pm then can’t nod off as husband snoring as soon he hits the pillow (feel like hitting him) just put cushion on my face or snug under bed covers so I don’t hear him.

Will get checked out by him thanks @Stumber.

Lina


stumbler
3 years ago

@lina , definitely discuss rescheduling your Pregabalin with your GP. Especially that final dose, I’m sure you could bring that forward, so that you’re getting drowsy as you go to bed.


Anonymous
3 years ago

@lina, I take 600 mg divided into 4 doses. I take with neurontin, baclofen, xanax, and tramadol. The only way for me to stay awake is to take caffeine supplements during the awake time doses. I feel no ill effect as each tablet represents the caffeine in one cup of coffee. No side effects and it works! Different brands behave differently. I like Natrol products. Be well! 🙂


andyc67
3 years ago

Hi,

For the smoking thing I stopped totally in 2 weeks, Yes it’s the truth before the nay sayers call me a liar. Just ask your GP to prescribe CHAMPIX.. Your surgery may have a cessation clinic in which case you will be directed to them.. It stopped the cravings totally. Patches are so crap compared in my opinion. I also used an electric ciggy for a few weeks too.. Now I’m totally clean of the habit, I’m also on pregablin and I think it’s a too low a dose 150mg am and pm. Also with being hypothyroid and diabetic I’m forever in state of tired confusion after the drug cocktail I have to take. But I just get on with it..

Regards


brokendancer
3 years ago

We gave up smoking with disposable e-shisha sticks, we chose the nicotine free version but you can get with nicotine. They come in some really nice flavours so actually helped with the sweet craving and still kept keep hands occupied 😉
Good luck, I felt the need it pack it up too, smoking with MS felt like I was throwing my chances away.
Sonia x


lina
3 years ago

Hi @brokendance, @andyc67 and @[email protected], @ bankside saw my GP he also agreed to try to split the doses of meds GP won’t put me on Champix as I am already on an antidpressant also still using nicotine patches as I went to the stop smoking session and because I didn’t give completely they couldn’t help anymore so buying them myself there is no encouragement from GP surgeries the reason I smoke is because I’m bored still do everything at home no support at all its half term next week but all I will do get on top of housework. Can’t drive long distances as I find when I drive I get lower back and loose strength in my legs its since I had my first lumber puncture never had lower back pain before then the young doctor that did the lumber puncture it a nerve in my back and my legs went like jelly, blood pressure went down and I had an episode of delirium. GP referring me investigation on my back as I am fed up.

Keep well all of you and thanks for the replies

Lina

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.